dangers of bruising??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

misscali
Regular Member


Date Joined Feb 2007
Total Posts : 154
   Posted 8/4/2007 11:44 PM (GMT -7)   
i am on coumadin so it is very easy for me to bruise. when i was moving into my new apartment today i was kneeling on the floor assembling parts and moving lots of boxes around. now i have a few bruised on my arms and fairly a lot on my knees? is this dangerous? i know i should avoid contact sports and high risk activities because of the risks of internal bleeding on coumdin, but what about minor superficial bruises? are those dangerous as well?? i appreciate anyone's advice!!!! thanks!

PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 8/5/2007 3:32 PM (GMT -7)   
Misscali, I too bruise very easily, but mine is from prednisone. Bruising from prednisone is not dangerous and I wouldn't think coumadin is any different but I'd ask your doc the next time you go in. When I was on a higher dose of prednisone my poor arms were covered with bruises and blood blisters and the rest of my body had bruises all over it. My doctors never acted the least bit concerned. It sure isn't pretty, though.
Lupus, Rheumatoid Arthritis, Sjogren's, osteoarthritis, fibro, ibs, renauds, restless leg, hiatal hernia, double vision, migraines.
cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, tramadol, actonel, tri-est, imitrex, cymbalta, multivitamin, calcium w vit D, fish oil, aspirin


misscali
Regular Member


Date Joined Feb 2007
Total Posts : 154
   Posted 8/5/2007 4:40 PM (GMT -7)   
thank you for replying patty! that is reassuring. i have tons of bruises all over my legs and it loks awful! i have a doctors appointment tomorrow so i will make sure to ask...

Heidi55529
Regular Member


Date Joined Mar 2006
Total Posts : 147
   Posted 8/5/2007 6:01 PM (GMT -7)   
I get a bunch of bruises all over too from the prednisone and coumadin. It's just one of the side effects from being on the medications. I find that massaging them helps them go away faster. But as long as your INR is in good range, the bruises don't pose any serious health risk. They are just rather unsightly.
I was diagnosed with Lupus with Antiphospholipid syndrome in Nov 05.
Current list of medications includes:
Cellcept 250mg/4 capsules twice a day, Prilosec 20mg/1 capsule once a day, Plaquenil 200mg/one tablet twice a day, Metoprolol 25mg/half tablet twice a day, Prednisone 7.5mg/one tablet once a day, Coumadin as directed, Tetracycline 250mg/ two capsules twice a day, Midrin as needed for migraines, Magneseium supplement daily
-Avita cream, Clindamycin lotion, triamcinolone ointment daily to control skin rashes.
-Rituxan infusions twice every six months in March and September


goldenwings
Regular Member


Date Joined Apr 2007
Total Posts : 81
   Posted 8/6/2007 9:05 AM (GMT -7)   

Hello there,

I have always been susceptible to bruising because of steroids which I have been taking for over 30 years.  As the others have said it is not anything to be too concerned about when it is caused by this as it is a side effect that many patients "might" get . 

However, if you have "unexplained" bruising or bleeding when you are on coudamin type medications and you know for sure that you haven't knocked yourself or injured yourself in any way then that is the time to go see the doctor.  If on the other hand you know you have injured the area then take care with it and if it gets worse then go to the doctor.

As I said it is "unexplained" bruising that is cause for concern.  This can even be brough on by medications such as antidepressants, some asthma medications and even aspirin.  You should have stopped taking aspirin if you were on it before coudamin.  Some people take this to "ward off" heart problems.   Always check on OTC medications too to see if there is an interaction.  A poor diet can also cause easy bruising.  This is worth discussing with someone too.

Just my views on this, not in any medical capacity of course.  Take care.

goldenwings  yeah  

Post Edited (goldenwings) : 8/6/2007 10:08:40 AM (GMT-6)


okie
Veteran Member


Date Joined Dec 2006
Total Posts : 2818
   Posted 8/6/2007 5:53 PM (GMT -7)   
Hi Cali, My dad is on cumadin. All though I don't beleive it's a huge deal to get superficial bruises from it I just hope you are being very careful. You will bruise easily from it. your bruises will be larger and darker than normal but the real serious thing is cutting yourself. What did your doctor have to say?
Hugs
carol
God Bless
Carol
Lupus, possible Crest, COPD, Cervical Cancer survivor. Osteoporosis
Prednisone 5mg, Plaquanil 800mg,Evista60mg, Effexor 150mg, HCTZ25/Triamterene37.5mg,Xanax.5mg
 
When things are really dark look up. You can see the stars.
 
 
 


misscali
Regular Member


Date Joined Feb 2007
Total Posts : 154
   Posted 8/7/2007 1:23 AM (GMT -7)   
I had a visit with my doctor today and she just said that it was just one of the downsides to being on coumadin. What i forgot to ask was, if coumadin regulates your INR and keeps it at a level of a "healthy person's blood flow" then why do bruise so much easier than "healthy" people??

my doctor did say that i should be careful about very rough activities or sports because that can cause internal hemmoraging. my bruises are much darker than normal and i even have ones that look like finger prints!! i feel so fragile....but not. lol what a dilemma.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:02 AM (GMT -7)
There are a total of 2,734,543 posts in 301,224 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
158 Guest(s), 3 Registered Member(s) are currently online.  Details
Laceymyaalayah, Girlie, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer